Saturday, December 29, 2012

Amoxicillin Allergy

Our sweet baby is covered in red spots, from head to toe! Emma has an apparent allergy to amoxicillin that was discovered after being on a round of antibiotics for an ear infection. A few days before Christmas we had to take her to urgent care when she was screaming hysterically at bedtime. Emma very rarely cries at all, so when she was inconsolable, we knew something was wrong! They immediately discovered an ear infection in her right ear and prescribed a dose of amoxicillin which we began that night. After being on the antibiotics for 5 days, she was hysterical again and had a fever, so we took her back to the walk in clinic. This time her left ear was infected, so they upped her dose of amoxicillin and off we went. After being on the higher dose for 2 days I noticed a red bumpy rash on her stomach and chin. The pediatrician advised us to stop giving it to her immediately and bring her in as soon as possible. So this morning we headed in for a Saturday sick appointment at the pediatrician's office. Low and behold, they have to assume that she has an allergy to amoxicillin. It isn't definite as it could also be a rash that has developed as a result of a viral infection, but to be safe, we have to assume it is an allergy. Unfortunately her left ear is still infected so they had to give her a new antibiotic (azythromicin) for the next 5 days. Yippee! Thankfully the rash doesn't appear to be bothering her at all and she is still our sweet, happy girl! Unfortunately the rash has gotten worse today and covers her entire body, from her scalp to the palms of her hands and soles of her feet. We are just praying now that the new medicine clears up the ear infection and doesn't have any negative side effects! We are beyond ready for everyone to be healthy around here again!

No comments:

Post a Comment